Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Application of hyperbolic dynamics to physics: Some problems and conjectures

Author: David Ruelle
Journal: Bull. Amer. Math. Soc. 41 (2004), 275-278
MSC (2000): Primary 37C40; Secondary 37D45
Published electronically: April 13, 2004
MathSciNet review: 2058287
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The long time behavior of smooth dynamical systems is, in good cases, given by an SRB measure $\rho$. The measure $\rho$ is expected often to have very discontinuous dependence on parameters of the dynamical system. This is a very unsatisfactory situation for physical applications, where one would like to differentiate $\rho$ with respect to parameters. Here we propose a solution to this difficulty, based on analytic continuation in a frequency variable $\omega$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 37C40, 37D45

Retrieve articles in all journals with MSC (2000): 37C40, 37D45

Additional Information

David Ruelle
Affiliation: Department of Mathematics, Rutgers University, 110 Frelinghuysen Road, Piscataway, New Jersey 08854-8019
Address at time of publication: IHES, 91440 Bures sur Yvette, France

Keywords: Smooth dynamics, SRB states
Received by editor(s): October 1, 2003
Published electronically: April 13, 2004
Dedicated: René Thom in memoriam.
Article copyright: © Copyright 2004 American Mathematical Society